Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 24, 2021Calhoun County, Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 24, 2021, 4:47 PM CDT for Calhoun County, Washington County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2021, 4:47 PM CDT (21:47 UTC)
Expired
Aug 24, 2021, 5:45 PM CDT
In force
58 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

Counties Calhoun County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS82 KTAE 242147
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
547 PM EDT Tue Aug 24 2021
 
FLZ008>013-026-242245-
Liberty FL-Central Walton FL-Holmes FL-Inland Bay FL-Calhoun FL-
Jackson FL-Washington FL-
547 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of southwestern
Jackson, northeastern Bay, Calhoun, eastern Walton and southeastern
Holmes Counties in the Panhandle of Florida, northwestern Liberty
County in Big Bend of Florida and Washington Counties in the
Panhandle of Florida through 645 PM EDT/545 PM CDT/...

At 546 PM EDT/446 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southeast of Chipley, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Vernon, Chipley, Bonifay, Blountstown, Bradford, Bristol, Cottondale,
Altha, Alford, Caryville, Wausau, Westville, Moose Pond, Clarksville,
Ocheesee, Selman, Whitehead Crossroads, Abe Springs, Chipola and
Camps Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3094 8557 3051 8489 3020 8521 3020 8523
      3069 8586 3070 8586 3070 8589 3072 8591
TIME...MOT...LOC 2146Z 079DEG 8KT 3067 8543 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:10 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 24, 3:10 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
410 PM EDT Tue Aug 24 2021

.NEAR TERM [Through Wednesday]...

As an inverted trough makes its way across the southern Florida
Peninsula and the Bermuda high to our north continues to move
westward, a 500mb PV streamer that was left behind from the front
from this past weekend will be advected across our region. This
will introduce forcing for ascent, leading to higher than average
PoPs for tomorrow with most of our CWA experiencing precipitation
at some point throughout the day. Expect relatively cooler daytime
highs in the upper 80s with overnight lows in the low to mid 70s.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Our CWA will be in between a westward-moving shortwave trough to our
west and a tropical upper-tropospheric trough (TUTT) over the
Florida peninsula. A nose of dry air in between these disturbances
will help keep rain chances in check Thursday afternoon, but a surge
of moisture associated with the TUTT (PWATs 2 inches or greater)
could make its way into the eastern parts of our CWA on Thursday
afternoon and evening. This may enhance rain chances slightly near
the I-75 corridor and Big Bend late Thursday afternoon and evening
with PoPs near 60% in the southeastern Big Bend and 40-50% PoPs
elsewhere. Storms will then shift into the waters and nearby coastal
locations overnight into early Friday morning. High temperatures
will be near 90 with heat index values generally below 100 due to
the slightly drier air.

.LONG TERM [Friday Through Tuesday]...

As the TUTT departs, a mid-level ridge builds along the Eastern
Seaboard Friday into the the weekend. Deep east to southeast flow
will continue to bring in tropical moisture, and despite the ridge
building, rain chances will remain elevated (50-70% PoPs). The
best rain chances will primarily be in far southern Georgia and
the Florida counties, closer to the seabreeze. Scattered storms
will still be possible over southeast Alabama and the remainder of
south Georgia, but rain chances will be closer to 40-50%.

On Monday, the ridge will begin to weaken somewhat as it elongates
more east to west. This will shift the axis of tropical moisture
over western parts of the CWA Monday into Tuesday. However,
scattered showers and thunderstorms still remain a possibility area-
wide each afternoon.

This ridge should also help keep any tropical activity well to our
south and west. The National Hurricane Center is forecasting an area
of low pressure to develop in the western Caribbean Sea which will
move into the southwestern Gulf of Mexico late this weekend and
early next week. We will continue to monitor the progress of this
system, but the local land impacts will likely be confined to
dangerous beach conditions.

&&

.AVIATION...
[Through 18Z Wednesday]

Currently, shower and thunderstorm activity is located in the
vicinity of ECP, TLH and VLD. This activity is expected to move
northward eventually reaching the DHN and ABY terminals around 22Z,
although, shower activity should be less active/not widespread the
further north it goes. Fog may be present tomorrow morning once
again just before sunrise, primarily at/around terminals that
receive rainfall today.

&&

.MARINE...

A transition from southwest to southeast winds will
continue through the rest of today as an Atlantic ridge axis
lifts north across the northeast Gulf. Easterly flow will freshen
on Thursday, as a small but strong high pressure cell develops
over eastern North Carolina. Moderate to fresh easterly breezes
will then persist through Sunday.

&&

.FIRE WEATHER...

Moist conditions will remain dominant through the next several days.
However, with light transport winds, dispersions will be low in the
southeastern Big Bend on Wednesday.

&&

.HYDROLOGY...

Area rivers currently in flood should continue to fall over the next
several days. Showers and thunderstorms are forecast each day this
week, and although a few pockets of heavy rainfall will be possible,
additional river flooding is not anticipated.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  88  72  91  72 /  40  80  10  50  30
Panama City   75  88  73  90  73 /  50  80  30  50  40
Dothan        73  89  70  90  70 /  30  80  20  40  10
Albany        73  90  72  90  73 /  30  80  20  40  10
Valdosta      72  87  71  90  72 /  30  80  10  50  20
Cross City    74  87  73  90  73 /  60  70  10  60  30
Apalachicola  77  86  75  88  75 /  60  80  20  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...Young
LONG TERM...Young
AVIATION...Oliver
MARINE...Oliver
FIRE WEATHER...Camp
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 24, 3:17 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Tue Aug 24 2021

FLZ016-242100-
Gadsden FL-
417 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of central Gadsden
County through 500 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Quincy. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Midway, Greensboro, Gretna, Littman, Juniper, Douglas City,
Mount Pleasant, Florence, Rosedale, Santa Clara, Shady Rest,
Hardaway, Quincy Airport, Wetumpka, Branchville, Sawdust and Dogtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3046 8471 3046 8475 3066 8485 3070 8452
      3069 8449 3048 8444 3043 8471
TIME...MOT...LOC 2016Z 071DEG 2KT 3057 8460

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Aug 24, 3:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM EDT Tue Aug 24 2021

FLZ016-242100-
Gadsden FL-
431 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of central Gadsden
County through 500 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quincy, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Greensboro, Chattahoochee, Gretna, Juniper, Douglas City,
Mount Pleasant, Hardin Heights, Rosedale, Santa Clara, Hardaway,
Quincy Airport, Wetumpka, Sawdust and River Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3052 8478 3052 8480 3070 8485 3071 8467
      3070 8453 3049 8453 3046 8472 3046 8478
TIME...MOT...LOC 2031Z 072DEG 7KT 3059 8466

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

72-BUNKER
Special weather statement, Aug 24, 4:15 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Tue Aug 24 2021

FLZ011-016-GAZ155-156-242200-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
515 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of eastern Jackson,
northwestern Gadsden, southwestern Decatur and central Seminole
Counties through 600 PM EDT/500 PM CDT/...

At 508 PM EDT/408 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 18 miles northwest of Quincy,
moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bainbridge, West Bainbridge, Chattahoochee, Greensboro, Sneads,
Gretna, Grand Ridge, Greenwood, Hanover, Reynoldsville, Rosedale,
Blue Spring, Recovery, Lovedale, Jinks, Dellwood, Hornsville, Buena
Vista, Marianna Municipal A/P and Seminole State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3085 8523 3097 8495 3093 8455 3063 8461
      3053 8486 3054 8488 3060 8488 3060 8498
TIME...MOT...LOC 2108Z 127DEG 10KT 3073 8483

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Aug 24, 4:17 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Tue Aug 24 2021

FLZ014-015-026-114-115-242145-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
517 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of eastern Gulf,
southwestern Liberty and northwestern Franklin Counties through 545
PM EDT/445 PM CDT/...

At 517 PM EDT/417 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles south of Wewahitchka, or 13 miles northeast of
Port St. Joe, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Honeyville, Buck Siding, Kern, Wilma, Sumatra, Howard Creek, Willis
Landing, Beverly, Hays Place, Dalkeith, Owens Bridge and Fort
Gadsden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3002 8478 2984 8492 2976 8514 2999 8532
      3021 8497
TIME...MOT...LOC 2117Z 177DEG 11KT 2994 8513

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Aug 24, 4:19 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
519 PM EDT Tue Aug 24 2021

FLZ011-013-026-242145-
Liberty FL-Calhoun FL-Jackson FL-
519 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of south central
Jackson, Calhoun Counties in the Panhandle of Florida and
northwestern Liberty Counties in Big Bend of Florida through 545 PM
EDT/445 PM CDT/...

At 519 PM EDT/419 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles south of Marianna, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Bristol, Altha, Alford, Moose Pond, Clarksville,
Ocheesee, Selman, Abe Springs, Union City, Chipola, Henderson Mill,
Camps Head, Kennys Mill, Alliance, Blountstown Airport, Hugh Creek,
Compass Lake, Red Oak and Ridgetop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3071 8510 3053 8490 3027 8509 3047 8537
      3054 8539 3057 8538 3057 8539 3069 8542
TIME...MOT...LOC 2119Z 079DEG 8KT 3060 8518

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Aug 24, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
547 PM EDT Tue Aug 24 2021

FLZ008>013-026-242245-
Liberty FL-Central Walton FL-Holmes FL-Inland Bay FL-Calhoun FL-
Jackson FL-Washington FL-
547 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of southwestern
Jackson, northeastern Bay, Calhoun, eastern Walton and southeastern
Holmes Counties in the Panhandle of Florida, northwestern Liberty
County in Big Bend of Florida and Washington Counties in the
Panhandle of Florida through 645 PM EDT/545 PM CDT/...

At 546 PM EDT/446 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southeast of Chipley, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Chipley, Bonifay, Blountstown, Bradford, Bristol, Cottondale,
Altha, Alford, Caryville, Wausau, Westville, Moose Pond, Clarksville,
Ocheesee, Selman, Whitehead Crossroads, Abe Springs, Chipola and
Camps Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3094 8557 3051 8489 3020 8521 3020 8523
      3069 8586 3070 8586 3070 8589 3072 8591
TIME...MOT...LOC 2146Z 079DEG 8KT 3067 8543

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:30 PM CDTSpecial Weather StatementTAEGadsden30 min
Aug 23, 9:59 PM CDTSpecial Weather StatementTAEGadsden31 min
Aug 23, 11:07 PM CDTSpecial Weather StatementTAECalhoun38 min
Aug 23, 11:42 PM CDTSpecial Weather StatementTAECalhoun, Liberty33 min
Aug 24, 12:31 AM CDTSpecial Weather StatementTAECalhoun, Liberty29 min
Aug 24, 12:59 AM CDTSpecial Weather StatementTAEBay31 min
Aug 24, 1:15 AM CDTAreal Flood AdvisoryTAECalhoun3 hr
Aug 24, 1:19 AM CDTAreal Flood AdvisoryTAEBay3 hr
Aug 24, 9:31 AM CDTSpecial Marine WarningTAE44 min
Aug 24, 10:16 AM CDTSpecial Marine WarningTAE44 min
Aug 24, 3:17 PM CDTSpecial Weather StatementTAEGadsden43 min
Aug 24, 3:31 PM CDTSpecial Weather StatementTAEGadsden29 min
Aug 24, 3:57 PM CDTSpecial Marine WarningTAE48 min
Aug 24, 4:17 PM CDTSpecial Weather StatementTAEGulf28 min
Aug 24, 4:19 PM CDTSpecial Weather StatementTAECalhoun26 min
Aug 24, 5:44 PM CDTSpecial Weather StatementTAEWashington61 min
Aug 24, 4:15 PM CDTSpecial Weather StatementTAEDecatur, Seminole45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.